Alert archive / West Virginia / Freeze Warnings in 2012
Freeze Warning 8, NWS Charleston, WV
NWS Charleston, WV issued this freeze warning at Apr 27, 2012, 3:05 PM EDT. It took effect at Apr 28, 2012, 2:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2012, 3:05 PM EDT (19:05 UTC)
- In effect from
- Apr 28, 2012, 2:00 AM EDT
- Expired
- Apr 28, 2012, 6:42 AM EDT
- In force
- 5 hr
- Issued by
- NWS Charleston, WV
The text
As transmitted, in the capitals the NWS used until 2016.
912 WWUS71 KRLX 271905 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 305 PM EDT FRI APR 27 2012 WVZ046-047-280315- /O.NEW.KRLX.FZ.W.0008.120428T0600Z-120428T1300Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 305 PM EDT FRI APR 27 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * TIMING...TEMPERATURES WILL DROP TO BELOW FREEZING SHORTLY AFTER MIDNIGHT...AND THEN RISE ABOVE FREEZING BY MID MORNING WEDNESDAY. * IMPACTS...FREEZING TEMPERATURES CAN KILL SPRING VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
450 WWUS71 KRLX 280157 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 957 PM EDT FRI APR 27 2012 WVZ046-047-281000- /O.CON.KRLX.FZ.W.0008.120428T0600Z-120428T1300Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 957 PM EDT FRI APR 27 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S. * TIMING...TEMPERATURES WILL DROP TO BELOW FREEZING SHORTLY AFTER MIDNIGHT...AND THEN RISE ABOVE FREEZING BY MID MORNING WEDNESDAY. * IMPACTS...FREEZING TEMPERATURES CAN KILL SPRING VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
671 WWUS71 KRLX 280802 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 402 AM EDT SAT APR 28 2012 WVZ046-047-281300- /O.CON.KRLX.FZ.W.0008.000000T0000Z-120428T1300Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 402 AM EDT SAT APR 28 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...IN THE MID 30S. * TIMING...TEMPERATURES WILL DROP TO FREEZING SHORTLY AFTER MIDNIGHT...AND THEN RISE ABOVE FREEZING BY EARLY MORNING WEDNESDAY. * IMPACTS...FREEZING TEMPERATURES CAN KILL SPRING VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
566 WWUS71 KRLX 281042 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 642 AM EDT SAT APR 28 2012 WVZ046-047-281145- /O.CAN.KRLX.FZ.W.0008.000000T0000Z-120428T1300Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 642 AM EDT SAT APR 28 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE FREEZE WARNING. TEMPERATURES THIS MORNING HAVE RISEN ABOVE FREEZING IN THE WARNING AREA...THUS THE FREEZE WARNING HAS BEEN CANCELLED EARLY. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at Apr 27, 1:59 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Apr 27, 1:59 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 159 PM EDT FRI APR 27 2012 .SYNOPSIS... HIGH PRESSURE PREVAILS THROUGH TONIGHT. A FRONT PUSHES NORTH AS WARM FRONT SATURDAY...THEN BACK SOUTH AS A COLD FRONT SATURDAY NIGHT. IT WILL RETURN NORTH AS A WARM FRONT AGAIN ON MONDAY. && .NEAR TERM /THROUGH TONIGHT/... 11 AM...NO MAJOR CHANGES NEEDED TO CURRENT FORECAST. PREVIOUS DISCUSSION FOLLOWS... COLD FRONT THAT MOVED THROUGH THE CWA LATE LAST NIGHT WILL BRIEFLY STALL OUT ACROSS THE SOUTHEAST U.S. LATER TODAY...AS HIGH PRESSURE CENTERED IN CANADA BRIEFLY TAKES CONTROL. SOME LINGERING CLOUD COVER WILL CONTINUE THIS MORNING...PARTICULARLY ACROSS EASTERN/SOUTHERN ZONES...BUT SHOULD CLEAR OUT LATER THIS MORNING AS DAYTIME MIXING AND DRIER AIR FROM THE NORTH ARE ABLE TO TAKE HOLD. AFTER A MOSTLY SUNNY...AND DRY DAY...MID AND HIGH CLOUDS WILL BEGIN TO INCREASE LATER TONIGHT...PARTICULARLY ACROSS THE SOUTH AND WEST...AS THE FRONTAL BOUNDARY STALLED TO OUR SOUTH BEGINS TO MOVE NORTH TOWARDS THE CWA AS LOW PRESSURE ACROSS THE PLAINS PUSHES EAST TOWARDS OUR REGION. FRONTAL BOUNDARY WILL BE ENTERING SOUTHWEST VIRGINIA ZONES TOWARDS THE END OF THE PERIOD...WITH SHOWERS AND THUNDERSTORMS RETURNING. ACROSS THE NORTH...OVERNIGHT TEMPERATURES MAY BE ABLE TO FALL INTO THE MID 30S IF ENOUGH CLOUD COVER DOES NOT MOVE INTO THAT AREA TONIGHT. AT THIS TIME...THINKING ANY FROST OR FREEZE HEADLINES WILL NOT BE NECESSARY...AS TIGHTENING PRESSURE GRADIENT BETWEEN HIGH TO THE EAST...AND APPROACHING LOW PRESSURE SYSTEM SHOULD KEEP ENOUGH WIND GOING TO PREVENT WIDESPREAD FROST FORMATION. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... PER ISC...ROLLED WITH A GFS / ECMWF SOLN AT THE EXPENSE OF THE NAM REGARDING A WAVE MOVING ALONG A FRONT OVER THE WEEKEND. PREFERRED SOLN DEPICTS A WEAKER...MORE SOUTHERLY TRACKING WAVE...ACROSS THE SOUTHERN PORTION OF THE CWA...VS THE NAM...WHICH WAS MORE INTENSE AND FARTHER N...TRACKING IT ACROSS NORTHERN PORTION OR EVEN N OF THE AREA...SAT NT. NORTHERN STREAM S/W TROF PUSHING COLD FRONT SE THROUGH NE UNITED STATES WILL PLACE KEY ROLE IN SUPPRESSING TRACK OF OHIO VALLEY WAVE S. NOTE 06Z RUN IS WEAKER AND A BIT FARTHER S WITH THE WAVE...LENDING HIGHER CONFIDENCE TO THE MORE SOUTHERN TRACK. ALL THIS HAS IMPLICATIONS ON PLACEMENT OF POPS AS WELL AS THE SKY AND WIND FCSTS...NOT TO MENTION TEMPERATURES AND DEW POINTS. SHOWERS ASSOCIATED WITH THE FRONT AS IT ADVANCES N AS A WARM FRONT...AHEAD OF THE APPROACHING WAVE...MOVE INTO THE CWA FROM THE W ON SAT. THIS ACTIVITY SHOULD ADVANCE N AS THE WARM FRONT PUSHES N. AS THE LOW CROSSES SAT NT...SHOWERS MOVE E DURING THE EVENING AND THEN SE OVERNIGHT...AS THE FRONT PUSHES SE AS A COLD FRONT IN THE WAKE OF THE PASSING LOW. THUNDERSTORMS ARE ALSO POSSIBLE IN THE WARM ADVECTION IN THE MORNING...AND AGAIN AHEAD OF THE COLD FRONT LATER IN THE AFTERNOON AND EVENING. THE SOUTHERN TRACK OF THE SYSTEM WILL LIMIT THE THUNDERSTORM POSSIBILITY TO CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA. SPC HAS SLIGHT RISK IN KY...IN THE WARM SECTOR WHERE GREATER INSTABILITY WILL EXIST AND BE ABLE TO CAPITALIZE ON THE MODERATE...DEEP LAYER W FLOW. INASMUCHAS THE NAM IS FARTHEST N WITH THE SFC LOW TRACK...IT IS ACTUALLY FARTHER S WITH THE PROGRESS OF THE FRONT IN THE WAKE OF THE WAVE FOR THE LATTER PORTION OF THE WEEKEND. OTHER MODELS ARE MORE PROGRESSIVE WITH NORTHERN STREAM TROUGH EXITING THE NE UNITED STATES. AS A RESULT...THE FRONT DOES NOT GET AS FAR S...AND IS QUICKER TO BEGIN RETURNING N OVERNIGHT SUN NT. THEREFORE CONTINUE LOW CHC POPS S PORTION OF AREA IN TO SUN...BARELY IF NOT BRIEFLY DRYING THE AREA OUT ENTIRELY SUN EVENING...BEFORE THE LOW CHANCE ACTUALLY RETURNS THERE OVERNIGHT SUN NT. AS MENTIONED EARLIER...TRACK OF SYSTEM GREATLY IMPACTS THE TEMPERATURES. BLENDED IN GFS FOR HIGHS AND SOME FORM OF CONSENSUS ON LOWS...WHICH IN EACH CASE BEST DEPICT BAROCLINIC ZONE SOMEWHERE ACROSS THE AREA THROUGH THE PERIOD. MET WAS TOO HIGH ALMOST THROUGHOUT ON ACCOUNT OF THE MORE NORTHERN TRACK FROM ITS BASE MODEL. BLENDING IN MOSGUIDE HELPED TO DEPICT SAME FOR DEW POINTS THROUGH MOST OF THE FCST. && .LONG TERM /MONDAY THROUGH THURSDAY/... STILL HAVE THE FRONT OSCILLATING IN OUR VICINITY SUNDAY INTO TUESDAY. THE FRONT SHOULD BE CREEPING SOUTH ON SUNDAY...BUT BACK NORTH AGAIN MONDAY AND MONDAY NIGHT. THE FRONT SHOULD TRY TO FINALLY PUSH FARTHER TO OUR NORTH...TUESDAY NIGHT INTO THURSDAY...SO TEMPERATURES BECOMING AT OR ABOVE NORMAL. DUE TO LACK OF CONFIDENCE IN TIMING...COULD NOT GO LIKELY POPS AT THIS DISTANCE IN TIME.. ACCEPTED MOST OF THE HPC MEDIUM RANGE POPS AND TEMPERATURES. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... 18Z FRIDAY THRU 18Z SATURDAY... GENERALLY VFR FOR THE REMAINDER OF THE PERIOD...ALTHOUGH VFR CEILINGS WILL INCREASE AFTER 06Z SATURDAY AHEAD OF A WARM FRONT...ALONG WITH SCATTERED SHOWERS AND POSSIBLY A THUNDERSTORM AFTER 15Z IN THE NORTH. LOWERING OF CATEGORIES WILL MOSTLY OCCUR JUST AFTER 18Z SATURDAY AND MAINLY IN THE NORTH...AS THE FRONT THEN TURNS SOUTHEASTWARD AS A COLD FRONT. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY... FORECAST CONFIDENCE...HIGH. ALTERNATE SCENARIOS: SCATTERED CONVECTION MAY ALSO DEVELOP BY 18Z IN THE WARM SECTOR...CENTRAL AND SOUTHERN AREAS...IF ENOUGH HEATING AND INSTABILITY ARRIVES. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z SATURDAY... IFR POSSIBLE IN SHOWERS AND POSSIBLE THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/JMV/SL NEAR TERM...JMV/SL SHORT TERM...TRM LONG TERM...KTB AVIATION...JMV
Hazardous weather outlook, Apr 27, 5:19 AM EDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 519 AM EDT FRI APR 27 2012 OHZ066-067-075-076-083>087-WVZ006>011-014-016>020-027>032-037>040- 046-047-280930- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 519 AM EDT FRI APR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ101>103-105-280930- GREENUP-CARTER-BOYD-LAWRENCE KY- 519 AM EDT FRI APR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS ARE POSSIBLE LATE SATURDAY IN EASTERN KENTUCKY. PRIMARY THREATS ARE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ003-004-WVZ005-013-015-024>026-033>036-280930- DICKENSON-BUCHANAN-WAYNE-LINCOLN-KANAWHA-MINGO-LOGAN-BOONE-MCDOWELL- WYOMING-RALEIGH-FAYETTE- 519 AM EDT FRI APR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAVY RAINS FROM THUNDERSTORMS ON SATURDAY AND SATURDAY NIGHT MAY CAUSE FLOODING ACROSS SOUTHERN WEST VIRGINIA AND SOUTHWEST VIRGINIA. IF CONFIDENCE INCREASES IN THE THREAT FOR FLOODING...A FLOOD FOR FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Apr 27, 11:38 AM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1138 AM EDT FRI APR 27 2012 WVZ024-271745- MINGO- INCLUDING THE CITY OF...WILLIAMSON 1138 AM EDT FRI APR 27 2012 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...CONCERNING THE TUG FORK RIVER... THE TUG FORK RIVER AT WILLIAMSON CRESTED AT 26.04 FEET AT 7AM THIS MORNING AND WILL CONTINUE TO FALL THIS AFTERNOON. ANY WATER ISSUES WILL CONTINUE TO IMPROVE AS WELL. AT 11 AM EDT THE GAGE READING ON THE TUG FORK RIVER AT KERMIT WAS 26.13 FEET. IT IS FORECAST TO CREST AROUND 27 FEET THIS AFTERNOON...WELL BELOW THE 38 FOOT FLOOD STAGE...AND THEN FALL LATE THIS AFTERNOON AND TONIGHT. ANY WATER ISSUES WILL CONTINUE TO IMPROVE AS WELL...AS THE RIVER RECEDES.
Special weather statement, Apr 27, 2:29 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 229 PM EDT FRI APR 27 2012 WVZ015-272030- KANAWHA- INCLUDING THE CITIES OF...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS 229 PM EDT FRI APR 27 2012 ...HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... THE KANAWHA RIVER AROUND CHARLESTON WAS CRESTING EARLY THIS AFTERNOON. THE LEVEL ON THE SOUTH SIDE BRIDGE GAUGE IN DOWNTOWN CHARLESTON WAS CRESTING AROUND 17.5 FEET. THIS IS WELL BELOW THE FLOOD STAGE OF 30 FEET. THE RIVER WILL BEGIN TO RECEDE SLOWLY LATE THIS AFTERNOON...THEN AT A FASTER RATE LATE TONIGHT AND ON SATURDAY. KTB
Nearby
Freeze Warnings in West Virginia, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.